Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 11, 2000, 7:29 PM CDT for Douglas County, Franklin County, Kansas. It was in force for 31 min. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 11, 2000, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Douglas County, KS, Franklin County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:40 PM CDT | Hail 1 | Baldwin, KS | |
| Sep 11, 7:45 PM CDT | Hail 1.75 | Baldwin, KS | |
| Sep 11, 7:45 PM CDT | Hail 1.75 | Wellsville, KS | |
| Sep 11, 7:50 PM CDT | Hail 1.75 | Clinton, KS | |
| Sep 11, 7:50 PM CDT | Thunderstorm Wind 55 E | Clinton, KS | Strong winds took some shingles off of a roof. |
| Sep 11, 8:00 PM CDT | Hail 1.75 | Globe, KS | Golfball size hail punched holes through a screen and damaged the siding on a house. |
| Sep 11, 8:00 PM CDT | Thunderstorm Wind 55 E | Globe, KS | Strong winds damaged singles on a roof. |
| Sep 11, 8:05 PM CDT | Hail 1.75 | Baldwin, KS | |
| Sep 11, 8:05 PM CDT | Thunderstorm Wind 52 E | Baldwin, KS | |
| Sep 11, 8:10 PM CDT | Hail 1 | Ottawa, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 120027 SVRTOP KSC045-059-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 729 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS NORTH CENTRAL AND NORTHEAST FRANKLIN COUNTY IN EAST CENTRAL KANSAS * UNTIL 800 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM FROM 8 MILES SOUTHEAST OF LAWRENCE NEAR EUDORA TO 3 MILES NORTH OF OTTAWA...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED... BALDWIN CITY WELLSVILLE LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:00 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 11, 3:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT MON SEP 11 2000 POTENTIAL FOR TSTMS MAIN FORECAST PROBLEM. STILL STG CAP IN PLACE AND SAT. TEMPS INDICATED A BIT MORE MID LVL WARMING SINCE 12Z. THUS WILL NEED TO SEE SOME COOLING ALFT. THIS CAA IS EVIDENT ON SATELLITE TMPS/CLOUD DVLPMT SRN NE INTO NWRN KS/NERN CO. AS THIS COOLING MOVES OVER ERN KS VERY LATE THIS AFTN AND THIS EVENING...SHOULD SEE SOME TSTMS DVLP RAPIDLY. ACTUALLY COULD SEE DVLPMT BEHIND SFC BNDRY WITH ELEVATED TYPE STMS. STG GUSTY WINDS WILL BE MAIN THREAT. TSTMS OUT OF PICTURE BY MIDNIGHT...WITH CLEAR SAILING AFTER THAT. WENT A BIT COOLER NWRN CWA OVERNIGHT...WITH DEW POINTS ALREADY IN THE LOWER 40S NORTHERN NEBRASKA. FOLLOWING MESO-ETA SFC TEMPERATURES FOR FORECAST AFTN TEMPERATURE TRENDS TMRW/WED. THUS WILL GO A BIT ABOVE FWC MOS TEMPERATURES ON TUESDAY...AND ABOVE ON WEDNESDAY TOO...PERHAPS MORE IN LINE WITH FAN/MAV GUIDANCE. .TOP...NONE
In the hours before
Local storm report, Sep 11, 6:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM LAWRENCE KS .75 INCH HAIL
09/11/00 DOUGLAS
0638 PM 10 SW LAWRENCE KS 1.75 INCH HAIL
09/11/00 DOUGLAS
0641 PM 10 SW LAWRENCE KS .75 INCH HAIL
09/11/00 DOUGLAS
0~644 PM 1 S CLINTON KS 1 INCH HAIL
09/11/00 DOUGLASLocal storm report, Sep 11, 6:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 1 W LAWRENCE KS 1 INCH HAIL
09/11/00 DOUGLASLocal storm report, Sep 11, 6:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM EUDORA KS .88 INCH HAIL
09/11/00 DOUGLASLocal storm report, Sep 11, 7:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
e
0647 PM 5 E WILLIAMSTOWN KS .88 INCH HAIL
09/11/00 JEFFERSON
0659 PM 1 E LAWRENCE KS 1 INCH HAIL
09/11/00 DOUGLASLocal storm report, Sep 11, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 4 N BUSHONG KS .75 INCH HAIL
09/11/00 LYON
0705 PM 4 W CENTROPOLIS KS .75 INCH HAIL
09/11/00 FRANKLIN
0705 PM LAWRENCE KS 55 MPH TSTM GUST
09/11/00 DOUGLASLocal storm report, Sep 11, 7:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
r
0716 PM EUDORA KS 1 INCH HAIL
09/11/00 DOUGLASThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:30 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 30 min |
| Sep 11, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage | 36 min |
| Sep 11, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
| Sep 11, 7:51 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 39 min |
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 15 min |
| Sep 11, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 45 min |
| Sep 11, 8:31 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 29 min |
| Sep 11, 8:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 36 min |
| Sep 11, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
| Sep 11, 9:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 40 min |
| Sep 11, 9:23 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 47 min |
| Sep 11, 9:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.